Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Having chocolate craving, lack of sleep and anxiety. Started tapering off Zispin. Should I start taking Zispin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1055 Questions
hi,i was on zispin(mertizapine for 15 years originally for depreesion,but ended up staying on them to help me sleep,.after tapering off very slowly over 12months,ive lost a bit of weight id gained,but now my head feels "full" all the time with lots of pressure,feeling and hearing my hearts pulse beating in my head.. ive been off mertizapine for 6months,yet,although i can nodd off to sleep,i soon find myself waking after 2or3 hours,with tightness and ringing in my head,. im totally shattered but cant go back to sleep,. my chocolate cravings are very powerful and need to eat chocolate without fail. i love keeping fit,eat healthy except for the chocolate.i get pins and needles very easily(sitting on the toilet).. crawling sensations on the temple of my head..when i do train,run,weights etc,i my sleep worsens that night,and will not be able to train the next day,as my sleep will of not depressed but im starting to feel low again.all these sypmtoms point to anxiety,but im not worrying about anything!! my gp said unless i dont go back on zispin,ill just have to "live with it"..i dont want to be on medication,it took a long time to come off,but im suffering and struggling to get up to physically fit as i can be with the small amount of sleep i sleep feels none productful. i have lots of things to look forward to and hate feeling this head is constantly ringing and pounding(not severe pain)at the front,sides and rear.
Posted Sun, 8 Dec 2013 in Bipolar Disorder
Answered by Dr. Praveen 5 hours later
Brief Answer: You may require to go back to Zispin Detailed Answer: Hi. Thanks for your query. Inspite of tapering zispin slowly you are experiencing a couple of symptoms which are uncomfortable. Withdrawal of Zispin has resulted in some apparent weight loss(since it causes increased appetite and weight gain) Loss of sleep, feeling low are some the symptoms which are suggestive of depression. Chocolate is a sleep disruptor(contains some amount of caffeine) and is not advisable before you go to bed. I suggest you to start zispin again though you may not like it.If depression is left untreated your quality of life will be affected. Medication will help you to overcome your condition and assist in leading a productive you want to lead and certain conditions like depression demand their use.So donot hesitate or stay away from them. Sticking to sleep schedule, paying attention to what you drink/eat, limiting day time naps(if any), regular exercise in your daily routine will improve your sleep pattern. Hope this helps.Keep us posted for further queries
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor